Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 24, 2011, 7:45 AM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 7:45 AM EDT (11:45 UTC)
- Expired
- May 24, 2011, 8:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:54 AM EDT | TSTM WND DMG | Zula, KY | TREES...POWER LINES...AND LIMBS WERE BLOWN DOWN IN ZULA. |
| May 24, 8:03 AM EDT | TSTM WND DMG | Delta, KY | POWER LINES AND TREES ARE DOWN AND BLOCKING THE ROAD IN THE DELTA COMMUNITY ON BRAMMER HILL ROAD. |
| May 24, 8:06 AM EDT | TSTM WND DMG | Monticello, KY | TREES AND LIMBS WERE BLOWN DOWN IN MONTICELLO. |
| May 24, 8:33 AM EDT | TSTM WND DMG | Marshes Siding, KY | TREES DOWN NORTH END OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:01 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS53 KJKL 241145
SVRJKL
KYC147-199-231-241230-
/O.NEW.KJKL.SV.W.0159.110524T1145Z-110524T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
745 AM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 830 AM EDT
* AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF ZULA...OR 5 MILES NORTHEAST OF ALBANY...AND MOVING EAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...WHITLEY CITY...SUNNYBROOK...POWERSBURG...
CABELL...ZULA...HIDALGO...SUSIE...SLICKFORD...PARNELL...COOPER...
MOUNT PISGAH...BURFIELD...OIL VALLEY...PARMLEYSVILLE...GREAT
MEADOWS CAMPSITES...BARRIER...STEUBENVILLE AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3708 8493 3722 8461 3663 8432 3660 8474
3662 8499 3663 8501 3667 8501 3670 8503
3677 8502 3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 1145Z 255DEG 41KT 3675 8504
WIND...HAIL 60MPH 1.00IN
$$
RICHEY2 follow-up statements
035
WWUS53 KJKL 241213
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
813 AM EDT TUE MAY 24 2011
KYC147-199-231-241230-
/O.CON.KJKL.SV.W.0159.000000T0000Z-110524T1230Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
813 AM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCCREARY...
EASTERN WAYNE AND WESTERN PULASKI COUNTIES UNTIL 830 AM EDT...
AT 809 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DELTA...OR 12 MILES EAST OF MONTICELLO...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...WHITLEY CITY...GENERAL BURNSIDE S.P....BURNSIDE...
SOMERSET PULASKI AIRPORT...TATEVILLE...STEARNS...SCIENCE HILL...
ELIHU...FERGUSON...PULASKI...MARSHES SIDING...STRUNK...SLOANS
VALLEY...WIBORG...PINE KNOT...ALPINE...GREENWOOD...PARKERS LAKE AND
BEULAH HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3667 8475 3678 8481 3682 8482 3688 8482
3694 8486 3697 8484 3700 8486 3706 8493
3708 8493 3722 8461 3663 8432 3660 8474
TIME...MOT...LOC 1213Z 255DEG 41KT 3685 8458
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN130
WWUS53 KJKL 241227
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
827 AM EDT TUE MAY 24 2011
KYC147-199-231-241236-
/O.EXP.KJKL.SV.W.0159.000000T0000Z-110524T1230Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
827 AM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCCREARY...EASTERN WAYNE AND
WESTERN PULASKI COUNTIES WILL EXPIRE AT 830 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EDT.
LAT...LON 3667 8475 3678 8481 3682 8482 3688 8482
3694 8486 3697 8484 3700 8486 3706 8493
3708 8493 3722 8461 3663 8432 3660 8474
TIME...MOT...LOC 1226Z 255DEG 41KT 3688 8440
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:24 AM EDT, 21 minutes earlier.
Area forecast discussion, May 24, 7:24 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 724 AM EDT TUE MAY 24 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED UPDATED FORECAST TO INCORPORATE SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY SOUTH OF I-64. INITIAL THREAT APPEARS TO BE HAIL...BUT WINDS COULD BECOME A BIGGER THREAT LATER THIS MORNING. FORECAST UPDATE IS ALREADY OUT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY/ AFTER A BRIEF LULL IN ACTIVITY DURING THE REMAINDER OF THE OVERNIGHT AND PREDAWN HOURS...SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS EASTERN KENTUCKY JUST AFTER SUNRISE...AS A SHORTWAVE TROUGH MOVES OUT OF THE PLAINS AND ACROSS THE OHIO VALLEY DURING THE DAY TODAY. SHOWERS AND STORMS ARE EXPECTED TO BEGIN FORMING YET AGAIN AN HOUR OR TWO AFTER SUNRISE...WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS EXPECTED FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. THE BEST CHANCE FOR STORMS WILL OCCUR DURING THE AFTERNOON HOURS...AS DAYTIME HEATING AND INSTABILITY WILL BE PEAKING ONCE AGAIN. PERSISTENT SOUTHWEST TO SOUTHERLY FLOW WILL CONTINUE TO BRING GULF OF MEXICO MOISTURE INTO THE AREA...PROVIDING THE FUEL NEEDED TO SUSTAIN CONVECTIVE ACTIVITY. SURFACE ANALYSIS FROM THE SPC WEBSITE REVEAL THE PRESENCE OF A CORRIDOR OF STRONG THETAE ADVECTION NOSING INTO THE CENTRAL AND EASTERN PORTIONS OF KENTUCKY THIS MORNING...ALONG WITH SEVERAL AREAS OF ENHANCED LOW LEVEL MOISTURE CONVERGENCE EXTENDING FROM SOUTHWESTERN MISSOURI EASTWARD ALONG THE KENTUCKY AND TENNESSEE STATE LINE. IN SPITE OF LESS THAN LESS THAN FAVORABLE MIDDLE AND UPPER LEVEL WIND PROFILES...THE AFOREMENTIONED COMPONENTS SHOULD BE ENOUGH TO OVERCOME THE LACK OF STRONG DYNAMICS. THE PRIMARY THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE NUMBER ONE CHALLENGE FOR TODAY FORECAST WILL BE PINPOINTING EXACTLY WHERE AND WHEN NEW SHOWERS AND STORMS WILL BEGIN TO FIRE. WITH NUMEROUS OUTFLOW BOUNDARIES IN PLACE ACROSS THE NORTHERN TWO THIRDS OF EASTERN KENTUCKY...TRIGGERS FOR CONVECTION WILL BE SCATTERED ALL OVER THE PLACE. THAT BEING SAID...MODIFIED THE INHERITED FORECAST TO REFLECT A SEVERAL HOUR PERIOD OF LITTLE OR NO CONVECTIVE ACTIVITY LASTING THROUGH EARLY TUESDAY MORNING. AFTER 15Z OR SO...EXPECT SHOWERS AND STORMS TO BEGIN POPPING UP AS THE AFOREMENTIONED SHORTWAVE APPROACHES. EVEN THOUGH THE VARIOUS MODELS ARE HAVING A DIFFICULT RESOLVING THE TIMING AND EXTENT OF CONVECTION TODAY AND TONIGHT...DECIDED TO CONTINUE THE TREND OF HIGH CHANCE TO LIKELY POPS IN THE FORECAST...AS AMPLE INSTABILITY...GOOD MIDDLE AND UPPER LEVEL DYNAMICS...AND THE PASSAGE OF A FAIRLY WELL DEFINED SHORTWAVE...SHOULD PROVIDE ALL THE INGREDIENTS NECESSARY FOR SCATTERED LINES OR CLUSTERS OF THUNDERSTORMS TO FORM THROUGHOUT THE DAY TODAY. TWEAKED THE TEMPERATURE...WIND...AND SKY COVER FORECASTS HERE AND THERE...ACCOUNTING FOR REAL TIME TRENDS AND THE LATEST MODEL DATA. ALL IN ALL IT WAS DIFFICULT TO JUSTIFY MAKING ANY MAJOR CHANGES TO THE FORECAST DUE TO THE AMOUNT OF UNCERTAINTY INVOLVED. MOST OF THE MODELS DO SUPPORT INCREASING CONVECTIVE ACTIVITY THROUGHOUT THE DAY TODAY...WITH THINGS PEAKING DURING THE AFTERNOON HOURS. THE MODEL SOUNDINGS CONTINUE TO DEPICT LARGE AMOUNTS OF CAPE...MINUS 5 TO MINUS 7 LIFTED INDICES...AND TOTAL TOTALS INDEX VALUES EXCEEDING 50...ALL OF WHICH FAVOR THE POTENTIAL FOR STRONG TO SEVERE STORMS TODAY AND TONIGHT. THE QUESTION WILL REMAIN WHEN WILL THINGS BEGIN TO FIRE AND WHAT WILL THE TRIGGERS BE. ANY LEFT OVER OUTFLOW BOUNDARIES WOULD PROVIDE POTENTIAL INITIATIONS SITES FOR SHOWERS AND STORMS...PROVIDED ALL THE THE OTHER NECESSARY INGREDIENTS ARE IN PLACE. A SERIES OF SHORTWAVES WILL BRING NUMEROUS ROUNDS OF SHOWERS AND STORMS TO EASTERN KENTUCKY THROUGH WEDNESDAY NIGHT. THERE SHOULD BE A BRIEF LULL IN THE ACTIVITY ON THURSDAY...AS A COLD FRONT BEGINS TO FINALLY MOVE OUT OF THE SOUTHERN PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEYS LATE THURSDAY. TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL FOR THE REST OF THE WEEK. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ VERY POTENT SHORTWAVE WILL PIVOT NORTHEAST ACROSS THE OHIO VALLEY TO START THE PERIOD THURSDAY NIGHT INTO FRIDAY. THIS WILL LIKELY TRIGGER A ROUND OF SHOWERS AND THUNDERSTORMS FOR ALL OF EASTERN KENTUCKY. CONTINUED TO NUDGE POPS UP AS THURSDAY NIGHT INTO FRIDAY MORNING IS LOOKING VERY WET. MODELS ARE IN DECENT AGREEMENT WITH REGARDS TO THE HIGHER PRECIPITATION CHANCES. BY FRIDAY AFTERNOON...A SECOND...BUT WEAKER SHORTWAVE WILL PUSH INTO THE REGION...PROVIDING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS IN EASTERN KENTUCKY. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET AS WE LOSE ANY DAYTIME INSTABILITY. FINALLY...A THIRD SHORTWAVE IS PEGGED TO IMPACT THE AREA ON SATURDAY...PROVIDING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS. AFTER SATURDAY EVENING...THE FORECAST IS TRENDING MUCH DRIER. BOTH THE GFS AND ECMWF BRING SUBSTANTIAL MID AND UPPER LEVEL RIDGING INTO THE TENNESSEE AND OHIO RIVER VALLEYS. MODELS INSIST THIS RIDGING WILL BE FAIRLY PERSISTENT INTO MUCH OF NEXT WEEK AND BECOME EVEN STRONGER. THIS SHOULD YIELD A DRIER PERIOD OF WEATHER FOR THE REGION. THE MILD WEATHER WILL PERSIST THROUGH THE EXTENDED WITH HIGHS WELL INTO THE 80S AND LOWS IN THE 60S. && .AVIATION.../06Z TO 06Z/ TAF FORECAST REMAINS CHALLENGING THIS MORNING. SCATTERED SHOWERS AND STORMS HAVE ALREADY BEGUN FIRING ALONG A LINE FROM EUBANK TO BOONEVILLE TO PRESTONSBURG. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. IN GENERAL...VFR CONDITIONS ARE EXPECTED THIS MORNING...EXCEPT FOR MVFR/IFR WHERE STORMS MOVE THROUGH AND PRODUCE HEAVY RAINFALL. THE THREAT FOR SHOWERS AND STORMS WILL EXIST THROUGH AT LEAST 0Z TONIGHT...WITH RAIN CHANCES TAPERING OFF QUICKLY AFTER SUNSET. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR KYZ058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...AR/KAS LONG TERM....KAS AVIATION...AR
Hazardous weather outlook, May 24, 7:16 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 716 AM EDT TUE MAY 24 2011 KYZ044-050>052-251200- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 716 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM LATE THIS MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. KYZ058>060-068-069-079-080-083>088-104-106>120-251200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 716 AM EDT TUE MAY 24 2011 ...SEVERE THUNDERSTORM WATCH 352 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THIS MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. KAS
In the hours before
Special weather statement, May 24, 7:03 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 703 AM EDT TUE MAY 24 2011 KYZ068-069-079-080-114-116-241145- ROCKCASTLE-PULASKI-LAUREL-JACKSON-OWSLEY-CLAY- 703 AM EDT TUE MAY 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 AM EDT TUESDAY MORNING... JACKSON... EXTREME NORTHWESTERN OWSLEY... SOUTHERN ROCKCASTLE... EAST CENTRAL PULASKI... NORTHWESTERN CLAY AND NORTHERN LAUREL. AT 703 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HANSFORD...OR 7 MILES SOUTH OF MOUNT VERNON...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DILLON AROUND 710 AM EDT...GAULEY AROUND 715 AM EDT...CRUISE AROUND 720 AM EDT... DEESE AROUND 725 AM EDT...DABOLT AROUND 730 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT TUESDAY AFTERNOON FOR EASTERN KENTUCKY. RICHEY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| May 23, 8:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 44 min |
| May 23, 8:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 23, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| May 24, 8:16 AM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 44 min |
| May 24, 9:01 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 119 min |
| May 24, 9:08 AM EDT | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 112 min |
| May 24, 1:34 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 41 min |
| May 24, 2:39 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| May 24, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 47 min |
| May 24, 3:08 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 4 hr |
| May 24, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 48 min |
| May 24, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 50 min |
| May 24, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 19 min |
| May 24, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 45 min |
| May 24, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 29 min |
| May 24, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 63 min |
| May 24, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 56 min |
| May 24, 4:36 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Wayne, Whitley | 3 hr |
| May 24, 4:41 PM EDT | Tornado Warning | JKL | Harlan | 19 min |
| May 24, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 23 min |
| May 24, 5:02 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| May 24, 6:34 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.